Hail, Parker
- When
- July 10, 6:06 PM CST
- Where
- Parker County, 4.52 mi SE of Dennis
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.570, -97.870
A few storms produced small hail in Hood and Parker counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A few storms produced small hail in Hood and Parker counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 10, 5:05 PM CST, 1 hour 1 minute earlier.
Area Forecast Discussion National Weather Service Fort Worth TX 605 PM CDT Mon Jul 10 2023 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Tuesday Evening/ Dewpoints have skyrocketed due to moisture pooling along and ahead of a meandering surface front, immersing most of the region right back into oppressive heat. The front is not easy to discern but was located near a line from Wichita Falls to Tyler this afternoon. Conditions north of the front are also hot and humid, and will only worsen as the boundary lifts towards the Red River over the next day or so. For this reason, a Heat Advisory is in effect area-wide through midweek, where heat indices of 105 to 110 will be common each afternoon. Isolated thunderstorms have developed just west of a line from Fort Worth to Waco where surface instability has become maximized. These storms will pose a gusty wind, lightning, and brief heavy rain threat before dissipating after sunset, but will likely remain below severe thresholds. Looking at a broader view of things, North and Central Texas remains positioned beneath the eastern periphery of a mid level ridge centered over West Texas. Our next round of thunderstorms should originate over the Texas South Plains and will propagate southeast towards the region this evening within the northwest flow around the northeast flank of the ridge. This likely thunderstorm complex should enter the northwest counties by midnight and sweep across the northern half of the forecast area overnight. Convection will likely be sub-severe, but could be strong with ~50MPH wind gusts possible. Activity may undergo a weakening trend at some point, but the position of the front should allow storms to maintain themselves for most of the night. Rain-cooled outflow will bring some short-fused relief from the heat Tuesday morning, but clouds should scatter sufficiently to allow temperatures to climb into the 90s (while dewpoints remain in the 70s). Central Texas will have little to no relief and should easily climb into the upper 90s to triple digits. One more opportunity for precipitation will occur Tuesday evening before the ridge takes a firmer grip over the region the rest of the week. 30 && .LONG TERM... /Issued 227 PM CDT Mon Jul 10 2023/ /Tuesday night Onward/ Main highlight of the mid-to-late week period continues to be the intense heat and humid conditions expected across the region. As advertised over the last several days, an upper level ridge currently over southern New Mexico will expand eastward bringing strong subsidence and warmer temperatures across much of our state. Our afternoon highs will range from the upper 90s across the far eastern zones to 100-105 degrees elsewhere. The combination of these temperatures and high humidity will result in widespread heat index values in the 105-110 range. A few locations could even see slightly higher values. Winds will be breezy as well, but it won't bring much of a cooldown. Make sure to stay safe in the heat. Limit your time outdoors during the late morning and afternoon hours, and if you must...make sure to take frequent breaks and stay hydrated. Visit weather.gov/heat for more safety tips and resources! The hot, dry, and breezy conditions will also result in an elevated threat for grass fires mainly west of I-35, at least through Friday. Extended guidance keeps showing a slight weakening of the upper ridge by late week into the weekend, resulting in daytime temperatures a few degrees cooler. No rain is expected through most of the weekend. A few storm complexes may approach from the north by early next week as northwest flow aloft returns. Sanchez && .AVIATION... /NEW/ /00Z TAFs/ Isolated TS may linger west of a KFTW-KACT line for a few hours this evening but should dissipate by 03Z. The next thunderstorm complex will approach the Metroplex from the northwest, and bring TS near DFW and surrounding TAF sites starting 06-07Z. TS should move out by 12Z, though will keep VCSH for a few additional hours in the morning. Tonight's storms will be accompanied by a northwest wind shift in the Metroplex, with winds veering to the east-northeast by 12Z, then back to the southeast by 16Z. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 77 98 80 102 81 / 40 30 20 0 0 Waco 81 101 77 102 78 / 20 10 10 0 0 Paris 74 91 75 95 78 / 50 30 5 0 0 Denton 78 99 78 102 80 / 60 30 10 0 0 McKinney 76 94 77 98 79 / 40 30 20 0 0 Dallas 77 97 80 101 81 / 40 30 20 0 0 Terrell 76 94 76 99 78 / 30 30 30 0 0 Corsicana 78 97 79 101 79 / 20 30 30 0 0 Temple 79 103 77 103 77 / 20 5 5 0 0 Mineral Wells 77 102 78 105 79 / 50 30 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM CDT Wednesday for TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. &&
Hazardous Weather Outlook National Weather Service Fort Worth TX 227 PM CDT Mon Jul 10 2023 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 227 PM CDT Mon Jul 10 2023 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Isolated thunderstorms are possible this afternoon across Central Texas. Another round of scattered thunderstorms are expected across North Texas late tonight. Frequent lightning and gusty winds will be the main hazards. Heat index values will climb above 105 degrees for parts of North and Central Texas this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorm chances continue into Tuesday for North and Central Texas. Any storm that develops will have the potential to produce lightning, gusty winds, and locally heavy rain. Heat index values will climb to 105 to 110 degrees across most of North and Central Texas Monday into late week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Fort Worth TX
610 PM CDT Mon Jul 10 2023
TXZ143-144-102345-
Bosque TX-Hamilton TX-
610 PM CDT Mon Jul 10 2023
...A strong thunderstorm will impact portions of northeastern
Hamilton and northwestern Bosque Counties through 645 PM CDT...
At 610 PM CDT, Doppler radar was tracking a strong thunderstorm over
Iredell, or 21 miles northwest of Clifton, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Meridian, Iredell, Meridian State Park and Walnut Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3213 9778 3193 9760 3179 9795 3204 9796
TIME...MOT...LOC 2310Z 340DEG 7KT 3199 9785
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ReevesSpecial Weather Statement
National Weather Service Fort Worth TX
615 PM CDT Mon Jul 10 2023
TXZ116-130-102345-
Palo Pinto TX-Erath TX-
615 PM CDT Mon Jul 10 2023
...A strong thunderstorm will impact portions of north central Erath
and southeastern Palo Pinto Counties through 645 PM CDT...
At 615 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Morgan Mill, or 20 miles north of Stephenville, moving
south at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Patillo and Santo.
This includes Interstate 20 between mile markers 372 and 384.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3262 9816 3247 9805 3246 9805 3238 9829
3256 9834
TIME...MOT...LOC 2315Z 342DEG 4KT 3251 9822
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ReevesSpecial Weather Statement
National Weather Service Fort Worth TX
631 PM CDT Mon Jul 10 2023
TXZ130-143-144-110000-
Bosque TX-Erath TX-Hamilton TX-
631 PM CDT Mon Jul 10 2023
...A strong thunderstorm will impact portions of northern Hamilton,
southeastern Erath and west central Bosque Counties through 700 PM
CDT...
At 631 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hico, or 15 miles southeast of Stephenville. This storm was nearly
stationary.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hico, Chalk Mountain, Clairette, Johnsville, Duffau and Selden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3221 9793 3207 9785 3203 9793 3194 9792
3195 9812 3212 9814
TIME...MOT...LOC 2331Z 340DEG 3KT 3207 9802
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
ReevesSpecial Weather Statement
National Weather Service Fort Worth TX
644 PM CDT Mon Jul 10 2023
TXZ131>133-110015-
Hood TX-Johnson TX-Somervell TX-
644 PM CDT Mon Jul 10 2023
...A strong thunderstorm will impact portions of northeastern
Somervell, west central Johnson and southeastern Hood Counties
through 715 PM CDT...
At 644 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pecan Plantation, or 10 miles southeast of Granbury. This storm was
nearly stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pecan Plantation, Glen Rose, Cleburne State Park, Squaw Creek
Reservoir, Dinosaur Valley State Park, Mambrino, Rainbow, Nemo and
Lake Granbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3241 9764 3225 9749 3220 9761 3221 9763
3214 9776 3234 9783
TIME...MOT...LOC 2344Z 335DEG 2KT 3231 9771
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ReevesSpecial Weather Statement
National Weather Service Fort Worth TX
645 PM CDT Mon Jul 10 2023
TXZ117-131-110015-
Hood TX-Parker TX-
645 PM CDT Mon Jul 10 2023
...A strong thunderstorm will impact portions of south central Parker
and northeastern Hood Counties through 715 PM CDT...
At 644 PM CDT, Doppler radar was tracking a strong thunderstorm over
Western Lake, or 10 miles north of Granbury. This storm was nearly
stationary.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Granbury, Western Lake, Oak Trail Shores, Horseshoe Bend, Cresson,
Stockton Bend, Waples, Dennis, Tin Top and Lake Granbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3269 9776 3253 9761 3253 9762 3242 9790
3262 9795
TIME...MOT...LOC 2344Z 335DEG 2KT 3258 9782
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
ReevesSpecial Weather Statement
National Weather Service Fort Worth TX
702 PM CDT Mon Jul 10 2023
TXZ130-143-144-110030-
Bosque TX-Erath TX-Hamilton TX-
702 PM CDT Mon Jul 10 2023
...A strong thunderstorm will impact portions of northeastern
Hamilton, southeastern Erath and west central Bosque Counties through
730 PM CDT...
At 702 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hico, or 15 miles north of Hamilton. This storm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hico, Fairy, Olin, Carlton and Clairette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3201 9820 3209 9796 3186 9780 3175 9812
TIME...MOT...LOC 0002Z 335DEG 2KT 3193 9805
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ReevesThe Dallas/Ft Worth radar (KFWS), 53 km away, was scanning. The volume nearest the first event began at 00:05 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2023Every state in 2023This day in weather historyWarnings in Texas, July 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1120744, 1120743.